Virginia, 2007Damaging Wind in Virginia, June 25, 2007
June 25, 2007 · NWS MRX · 1 event in 1 county or zone
An upper level disturbance tracked across southwest Virginia triggering isolated severe thunderstorms during the afternoon hours. Primary storm reports were straight-line wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance tracked across southwest Virginia triggering isolated severe thunderstorms during the afternoon hours. Primary storm reports were straight-line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 1:33 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 1:33 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT MON JUN 25 2007
.DISCUSSION...A WARM MOIST...IN OTHERWORDS MORE TYPICAL
SUMMERTIME...AIRMASS HAS SETTLED OVER THE REGION BRINGING MORE
TYPICAL AFTERNOON AND EVENING PULSE THUNDERSTORMS. WITH THE
INSTABILITY OF THE ATMOSPHERE AND WITH SOME DRY AIR ALOFT TO HELP
INTENSIFY STORMS...EXPECT SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE. HAVE TWEAKED POPS JUST SLIGHTLY UPWARDS AND HAVE CHANGED
WORDING THROUGH NEXT SEVERAL DAYS FROM CHANCE TO SCATTERED TO
REFLECT REALITY.
IN THE LONGER TERM...A STRONG UPPER TROF AND SURFACE FRONT LOOKS
GOOD TO MOVE THROUGH THE REGION ON FRIDAY INCREASING THE CHANCE OF
STORMS. HAVE INCREASED POPS TO THE 50S RANGE AND WOULD NOT BE
SURPRISED IF THAT INCREASED FURTHER AS TIME PROGRESSES.
AFTER THE FRONT MOVES THROUGH ON FRIDAY NIGHT DRIER AIR COMES INTO
PLAY AND HAVE LOWERED POPS BEHIND THE SYSTEM. TEMPERATURES WILL SEE
A LITTLE MODIFICATION POST FRONTAL BUT NOT MUCH.
GUIDANCE NUMBERS THROUGH THE PERIOD APPEAR REASONABLE SO DID NOT
DEVIATE MUCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 91 70 91 70 / 30 30 30 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 68 91 69 / 30 30 30 20 10
OAK RIDGE, TN 67 94 67 92 69 / 30 20 20 20 10
TRI CITIES AIRPORT, TN 63 90 62 90 66 / 30 20 20 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
HW
Hazardous weather outlook, Jun 25, 4:00 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUN 25 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-260900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUN 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.
DMG
In the hours before
Local storm report, Jun 25, 2:39 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
06/25/2007 JEFFERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN JEFFERSON CITY AND COUNTYWIDE.
REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 25, 3:01 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 NW SEVIERVILLE 35.93N 83.63W
06/25/2007 SEVIER TN UTILITY COMPANY
SEVERAL TREES DOWN AT RULE HOLLOW/4 MILES NORTHWEST OF
SEVIERVILLE. NUMEROUS POWER LINES DOWN COUNTYWIDE.
REPORTED BY SEVIER COUNTY ELECTRIC.
&&
GRCSpecial weather statement, Jun 25, 3:09 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT MON JUN 25 2007
VAZ001-252045-
LEE-
409 PM EDT MON JUN 25 2007
...A STRONG THUNDERSTORM WAS AFFECTING LEE COUNTY...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JONESVILLE....MOVING NORTHEAST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 25, 3:13 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
413 PM EDT MON JUN 25 2007
TNZ069-252100-
KNOX-
413 PM EDT MON JUN 25 2007
...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARRAGUT....MOVING NORTHEAST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Local storm report, Jun 25, 3:16 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/25/2007 HAMBLEN TN TRAINED SPOTTER
SEVERAL TREES DOWN ALONG HWY 11E NEAR RUSSELLVILLE.
REPORTED BY SPOTTER.
&&
GRCLocal storm report, Jun 25, 3:47 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 W RUGBY 36.36N 84.72W
06/25/2007 MORGAN TN EMERGENCY MNGR
SEVERAL TREES DOWN ONE MILE WEST OF RUGBY-NEAR HWY 52.
REPORTED BY EMA DIRECTOR
&&
GRCThunderstorm Wind, Wise
- When
- June 25, 4:05 PM EST to 4:15 PM EST
- Where
- Wise County, Appalachia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -82.780
Thunderstorm winds downed three trees in the southwest portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 25 to 27, 20071 death · 6 injured · $9.3 million · EF0 · 62 events
- Hail and Damaging Winds in Georgia, June 25, 20071 death · $946,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 25, 2007$250,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 25, 2007$125,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 25, 2007$80,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Wyoming, June 25, 2007$70,000 · 4.25 in hail · 14 events
- Damaging Wind in Florida, June 25, 2007$100,000 · 1 event
- Lightning Strikes and Heavy Rain in Florida, June 25, 2007$65,000 · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2007$31,000 · 52 kt wind · 12 events
- Flash Flooding in Texas, June 25, 2007$40,000 · 2 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2007$30,000 · 51 kt wind · 2 events
- Flash Flood and Hail in North Dakota, June 25, 20071.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38331.